Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 49, NWS Duluth, MN

June 7, 2007Saint Louis County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jun 7, 2007, 6:13 AM CDT for Saint Louis County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2007, 6:13 AM CDT (11:13 UTC)
Expired
Jun 7, 2007, 6:45 AM CDT
In force
32 min
Issued by
NWS Duluth, MN
Area
Counties, with a storm outline in the text

County Saint Louis County, MN

The radar

The Duluth radar (KDLH), 166 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

International Fa, MN (KINL), launched 00:00Z, 11.2 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 00:00Z on 2007-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 00:00Z on 2007-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 141 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
141 m²/s²
0-3 km storm-relative helicity
291 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDLH 071115
SVRDLH
MNC137-071145-
/O.NEW.KDLH.SV.W.0049.070607T1113Z-070607T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
613 AM CDT THU JUN 7 2007

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ST. LOUIS COUNTY IN NORTHEAST MINNESOTA...

* UNTIL 645 AM CDT

* AT 611 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF        
  SEVERE THUNDERSTORMS PRODUCING DIME TO PENNY SIZE HAIL NEAR ORR. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES      
  NORTH OF ASH LAKE TO 10 MILES SOUTH OF BUYCK...AND MOVING          
  NORTHEAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BUYCK THROUGH 620 AM CDT...
  CRANE LAKE BY 625 AM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4829 9306 4789 9242 4833 9179 4874 9243

$$

MELDE
1 follow-up statement
000 
WWUS53 KDLH 071143
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
644 AM CDT THU JUN 7 2007

MNC137-071154-
/O.EXP.KDLH.SV.W.0049.000000T0000Z-070607T1145Z/
ST. LOUIS MN-
644 AM CDT THU JUN 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ST. LOUIS COUNTY
EXPIRES AT 645 AM CDT...

THE STORMS HAVE WEAKENED...AND ARE MOVING NORTH OF THE INTERNATIONAL 
BORDER.

LAT...LON 4829 9306 4789 9242 4833 9179 4874 9243

$$

MELDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:21 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 7, 3:21 AM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
321 AM CDT THU JUN 7 2007

.DISCUSSION...FORECAST FOCUS WILL BE ON SIGNIFICANT SEVERE
WEATHER OUTBREAK FOR TODAY.

DEEP SURFACE LOW...AROUND 979MB WAS IN NORTHEAST SOUTH
DAKOTA EARLY THIS MORNING...AND WILL MOVE NORTHEAST TODAY INTO THE
ARROWHEAD.

THE LLJ WAS AT 50 TO 70 KT AS SEEN ON KDLH AND KMPX KVWPS...AND
AT 750M ON THE BLUE RIVER WIND PROFILER. THE LLJ WILL WEAKEN SOME
TODAY AS THE LOW MOVES CLOSER TO OUR CWA...HOWEVER NAM STILL SHOWS
35-40 KT AT 875MB OVER NORTHWEST WI AND FAR EASTERN MINNESOTA INTO
THE AFTERNOON. SURFACE DEWPOINTS WILL RISE INTO THE LOWER 60S OVER
A GOOD PART OF OUR CWA...ESPECIALLY THE EASTERN HALF. MID LEVEL
LAPSE RATES WILL CLIMB AS WELL...AND CAPE VALUES SHOULD INCREASE
TO 2000-2500J/KG IN SPOTS THAT WARM TO AROUND 80 WITH LOWER 60S
DEWPOINTS. MODELS FORECAST A DRY SLOT TO MOVE UP OVER EASTERN MN
AND WI TODAY...AND SHOULD ALLOW FOR HEATING. A 100KT UPPER JET
SLAMS INTO SOUTHERN MINNESOTA INTO WEST CENTRAL WISCONSIN THIS
AFTERNOON AND EVENING. OUR CWA WILL BE IN AN AREA OF STRONG
DIVERGENCE. PLENTY OF SHEAR WILL BE PRESENT WITH THE UPPER JET
OVER LLJ...CREATING 0-6KM BULK SHEAR OF 55 TO 70KT...AND 0-1KM
SHEAR OF 20-30KT. MUCH OF OUR CWA IS IN HIGH RISK OF SEVERE
STORMS...WHICH IS RARE. ALL PARAMETERS ARE PRESENT FOR A BIG
SEVERE WEATHER DAY...WITH DAMAGING WINDS...LARGE HAIL AND THE
THREAT FOR A TORNADO. BEST TIME FOR SEVERE WILL BE DEPENDANT ON
AMOUNT OF SUNSHINE THAT DEVELOPS...BUT THINGS SHOULD GET GOING
PRETTY QUICKLY THIS AFTERNOON...INTO EARLY EVENING.

CURRENT AREA RADARS SHOW SOME MAINLY ELEVATED STORMS MOVING
THROUGH SOUTHERN MN...HEADING QUICKLY TOWARD OUR SOUTH CENTRAL
COUNTIES. HAIL LOOKS TO BE THE MAIN THREAT WITH THESE STORMS.

SURFACE WINDS WILL ALSO BECOME STRONG ENOUGH TO WARRANT A WIND
ADVISORY FOR NORTHWEST WISCONSIN BY LATE MORNING...INTO THE EARLY
EVENING.

SEVERE STORMS TO CONTINUE INTO THE EVENING...MAINLY OVER FAR
EASTERN MN AND NORTHWEST WISCONSIN AHEAD OF THE SURFACE BOUNDARY.

A RIDGE WILL MAKE A BRIEF APPEARANCE FRIDAY...BRING DRY WEATHER TO
OUR CWA ON GUSTY WEST WINDS.

&&

.AVIATION...NON-CONVECTIVE LLWS WILL CONTINUE ACROSS MUCH OF
AREA THROUGH EARLY MORNING DUE TO A STRONG SOUTHERLY LOW LEVEL
JET. IFR AND MVFR CEILINGS ACROSS NORTHERN MINNESOTA ARE EXPECTED
TO SLOWLY LIFT THIS MORNING FROM SOUTH TO NORTH. THE EXCEPTION IS
AREAS NEAR LAKE SUPERIOR...WHERE THE MARINE LAYER IS EXPECTED TO
KEEP AREAS OF IFR/MVFR CEILINGS THROUGH THE MORNING. IFR/MVFR
CONDITIONS IN ISOLATED THUNDERSTORMS WILL PERSIST THROUGH THE
MORNING AS WELL.

THIS AFTERNOON...AN OUTBREAK OF SEVERE THUNDERSTORMS IS EXPECTED.
NUMEROUS STRONG TO SEVERE THUNDERSTORMS WITH IFR/LIFR CONDITIONS
WILL BE LIKELY.

&&

POINT TEMPS/POPS...
DLH  74  47  68  46 /  60  60  10  10
INL  70  47  67  44 /  70  60  10  10
BRD  77  48  68  48 /  60  40  10  10
HYR  82  52  67  46 /  70  60  10  10
ASX  81  53  67  45 /  70  60  20  10

&&

.DLH WATCHES/WARNINGS/ADVISORIES...

MN...NONE.
WI...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR ASHLAND-BAYFIELD-BURNETT-DOUGLAS-IRON-PRICE-SAWYER-
     WASHBURN.

LS...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 AM CDT FRIDAY
     FOR LSZ121-LSZ146-LSZ147-LSZ148.

     SMALL CRAFT ADVISORY UNTIL NOON CDT TODAY FOR LSZ144-LSZ145.

MELDE/LILES
Hazardous weather outlook, Jun 7, 4:41 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
441 AM CDT THU JUN 7 2007

LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004-
006>009-081030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI
TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS-
NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS-
SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS-
SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN-
SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-
ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE-
441 AM CDT THU JUN 7 2007

...MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA...
NORTHWEST WISCONSIN AND WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS WILL OCCUR THIS MORNING...AND AN ISOLATED
SEVERE STORM IS POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED THIS AFTERNOON AND
EVENING ACROSS MOST OF THE NORTHLAND. MUCH OF THE NORTHLAND IS IN A
HIGH RISK OF SEVERE STORMS...WHICH IS UNUSUAL. THE THREATS WILL BE
LARGE HAIL...DAMAGING WINDS...AND A FEW STRONG TORNADOES. THIS IS
A DANGEROUS SITUATION...AND WATCH FOR FUTURE FORECASTS...WATCHES
AND WARNINGS AS THE DAY PROGRESSES. THE STORMS WILL WEAKEN AND
MOVE EAST OUT OF THE AREA BY LATE EVENING.

STRONG SOUTH TO SOUTHWEST WINDS GUSTING TO 45 MPH WILL
DEVELOP TODAY...AND A WIND ADVISORY HAS BEEN ISSUED FOR NORTHWEST
WISCONSIN. SEE THE LATEST WEATHER MESSAGE FOR MORE INFORMATION.

A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR THE NEAR SHORE WATERS
FROM TWO HARBORS...TO DULUTH...TO PORT WING FOR THIS MORNING...AND
FOR THE REST OF THE SOUTH SHORE THROUGH FRIDAY MORNING. SEE THE
LATEST NEAR SHORE MARINE FORECAST FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THE
EVENING.

MELDE

In the hours before

Local storm report, Jun 7, 5:17 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
517 AM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 AM     HAIL             10 E HIBBING            47.40N 92.73W
06/07/2007  E1.75 INCH       ST. LOUIS          MN   TRAINED SPOTTER

&&

AGRANING

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 5:08 AM CDTSevere Thunderstorm WarningDLHSaint Louis52 min
Jun 7, 5:52 AM CDTSevere Thunderstorm WarningDLHKoochiching, Saint Louis23 min
Jun 7, 6:43 AM CDTSevere Thunderstorm WarningDLHCook, Lake41 min
Jun 7, 12:31 PM CDTSevere Thunderstorm WarningDLHKoochiching44 min
Jun 7, 2:37 PM CDTSpecial Marine WarningDLH41 min
Jun 7, 2:58 PM CDTSevere Thunderstorm WarningDLHKoochiching47 min
Jun 7, 3:05 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis25 min
Jun 7, 3:08 PM CDTSevere Thunderstorm WarningDLHLake22 min
Jun 7, 3:21 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis24 min
Jun 7, 3:25 PM CDTSevere Thunderstorm WarningDLHAitkin, Saint Louis20 min
Jun 7, 3:42 PM CDTSevere Thunderstorm WarningDLHCarlton, Lake, Saint Louis33 min
Jun 7, 3:54 PM CDTTornado WarningDLHItasca, Koochiching36 min
Jun 7, 4:16 PM CDTSevere Thunderstorm WarningDLHLake29 min
Jun 7, 4:31 PM CDTSevere Thunderstorm WarningDLHSaint Louis29 min
Jun 7, 4:48 PM CDTSpecial Marine WarningDLH57 min
Jun 7, 4:59 PM CDTSevere Thunderstorm WarningDLHCook, Lake61 min
Jun 7, 5:02 PM CDTSevere Thunderstorm WarningDLHItasca, Saint Louis28 min
Jun 7, 5:18 PM CDTSpecial Marine WarningDLH27 min
Jun 7, 5:27 PM CDTSevere Thunderstorm WarningDLHSaint Louis33 min
Jun 7, 5:34 PM CDTSpecial Marine WarningDLH56 min
Jun 7, 5:47 PM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Itasca, Pine, Saint Louis28 min
Jun 7, 5:55 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:04 PM CDTSevere Thunderstorm WarningDLHCook, Lake, Saint Louis56 min
Jun 7, 6:12 PM CDTSevere Thunderstorm WarningDLHCarlton, Pine, Saint Louis22 min
Jun 7, 6:28 PM CDTSevere Thunderstorm WarningDLHSaint Louis35 min
Jun 7, 6:29 PM CDTSpecial Marine WarningDLH61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.